MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ CHOCOLATE II AGAR (GC II AGAR WITH HEMOGLOBIN AND ISOVITALEX¿); CULTURE MEDIA, FOR ISOLATION OF PATHOGENIC NEISSERIA

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ CHOCOLATE II AGAR (GC II AGAR WITH HEMOGLOBIN AND ISOVITALEX¿); CULTURE MEDIA, FOR ISOLATION OF PATHOGENIC NEISSERIA
Catalog Number 221267
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd bbl¿ chocolate ii agar (gc ii agar with hemoglobin and isovitalex¿) biological contamination was found on one patient's sample.There was no health impact or consequences reported.
 
Additional Manufacturer Narrative
H.3.A device evaluation and or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: during manufacturing of material 221267, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record review for batch 3299073 was satisfactory and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include bioburden testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.All bioburden testing performed on this batch was satisfactory per bd internal procedures.Affected product does not have any sterility claims; the product is tested for bioburden prior to release to ensure that it conforms to product specifications.However, this does not ensure that the end-user will not receive a contaminated plate.The complaint history was reviewed, there are no other complaints taken on this batch 3299073 for this defect.There were no retention samples available for investigation of this complaint.There are no photos or return samples available for this investigation.This complaint cannot be confirmed.No complaint trends for this defect have been identified; no actions are indicated at this time.Bd will continue to trend complaints for contamination.
 
Event or Problem Description

Brand Name
BD BBL¿ CHOCOLATE II AGAR (GC II AGAR WITH HEMOGLOBIN AND ISOVITALEX¿)
Common Device Name
CULTURE MEDIA, FOR ISOLATION OF PATHOGENIC NEISSERIA
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key18778538
Report Number1119779-2024-00143
Device Sequence Number4324708
Product Code JTY
UDI-Device Identifier10382902212673
UDI-Public(01)10382902212673(11)231026(17)240226(10)3299073
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/26/2024
Device Catalogue Number221267
Device Lot Number3299073
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2024
Supplement Date Received by Manufacturer12/11/2024
Initial Report FDA Received Date02/26/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown